Connecticut, 2013Damaging Wind in Connecticut, June 11, 2013
June 11, 2013 · NWS BOX · 1 event in 1 county or zone
Low pressure moved from the Great Lakes across southern New England bringing showers and thunderstorms to the region. Most of these storms produced heavy rain, but at least one produced damaging winds in Connecticut.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved from the Great Lakes across southern New England bringing showers and thunderstorms to the region. Most of these storms produced heavy rain, but at least one produced damaging winds in Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 11, 3:52 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 11, 3:52 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT TUE JUN 11 2013
.SYNOPSIS...
A WARM FRONT STALLED ACROSS THE SOUTHERN PART OF THE AREA WILL
RESULT IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A COASTAL
LOW WILL MOVE SOUTH OF THE REGION WITH WIDESPREAD RAIN THURSDAY
AFTERNOON INTO FRIDAY. HIGH PRESSURE WILL BRING DRY AND NEAR
SEASONABLE CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
4 PM UPDATE...SHOWERS AND A FEW THUNDERSTORMS ARE MOVING INTO THE
WESTERN ZONES. THE STRONGEST OF THESE ARE TO THE SOUTH ACROSS
NORTHERN CONNECTICUT. THIS LINES UP WELL WITH THE WARM FRONT
STRETCHED ACROSS THE SOUTHERN PART OF SOUTHERN NEW ENGLAND. THE
GREATEST THREAT WITH THESE STORMS IS HEAVY RAIN AND URBAN AND POOR
DRAINAGE FLOODING WITH PWATS AROUND 1.5 INCHES. HOWEVER...SOUTH AND
ALONG THE WARM FRONT...MAINLY THROUGH AREAS SOUTH OF THE MASS
PIKE...THERE IS POTENTIAL FOR SOME GUSTY WINDS AND SMALL HAIL.
THESE SHOWERS AND STORMS WILL CONTINUE AS LOW PRESSURE IN EASTERN
NEW YORK MOVES THROUGH NEW ENGLAND.
TONIGHT...THE BULK OF THE SHOWERS AND STORMS WILL GRADUALLY COME TO
AN END AS LOW PRESSURE MOVES THROUGH NEW ENGLAND AND INTO THE GULF
OF MAINE. HOWEVER...A SHORTWAVE MOVING AROUND THE UPPER LEVEL LOW
WILL RESULT IN SHOWERS CONTINUING THROUGH THE NIGHT ACROSS THE
NORTHERN ZONES. EXPECT WIDESPREAD PATCHY FOG ACROSS MUCH OF THE AREA
WITH PLENTY OF MOISTURE IN THE REGION BOTH IN THE AIR AND ON THE
GROUND.&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...A COLD FRONT WILL MOVE THROUGH THE AREA AS THE LOW
PRESSURE MOVES INTO THE MARITIMES. THERE IS POTENTIAL FOR A FEW
SHOWERS AS THIS OCCURS BUT EXPECT THESE TO COME TO AN END BY THE
AFTERNOON. TEMPERATURES WILL BE A BIT COOLER BEHIND THE FRONT...ESPECIALLY
WITH DECENT CLOUD COVER TO START THE DAY. HIGH PRESSURE BUILDS IN
LATE IN THE DAY GIVING WAY TO CLEARER SKIES.
WEDNESDAY NIGHT...HIGH PRESSURE WILL BE THE DOMINANT FEATURE
OVERNIGHT AHEAD OF ANOTHER LOW PRESSURE SYSTEM APPROACHING THE AREA
FROM THE MIDWEST. EXPECT LOW TEMPERATURES TO DROP INTO THE MID 40S
TO LOW 50S WITH EXCELLENT RADIATIONAL COOLING.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* COASTAL SYSTEM SOUTH OF OUR REGION THURSDAY NIGHT INTO FRIDAY
* COOLER CONDITIONS THIS WEEK...WITH A SLIGHT WARM UP THIS WEEKEND
OVERVIEW AND MODEL PREFERENCES...
DECENT OVERALL AGREEMENT AMONGST THE 11/12Z GUIDANCE SUITE
MEMBERS. STILL SOME DIFFERENCES REGARDING SOME VERY IMPORTANT
DETAILS HOWEVER. BASED THIS FORECAST OFF THE MODEL CONSENSUS
SOLUTION TO MINIMIZE THE DETAIL DIFFERENCES UNTIL WE CAN GET
GREATER CONFIDENCE IN ONE SOLUTION OVER ANOTHER.
RATHER CHILLY PATTERN EXPECTED FOR MOST OF THIS WEEK. POTENT MID-
LEVEL SHORTWAVE SHOULD AMPLIFY A MID-LEVEL TROUGH OVER NEW ENGLAND
LATE THIS WEEK. THIS IN TURN SHOULD STEER A LOW PRESSURE SOUTH OF
OUR REGION THURSDAY NIGHT INTO FRIDAY. CANADIAN AND ECMWF
SOLUTIONS ARE SLOWER AND TRACK FARTHER SOUTH THAN THE REST OF THE
GUIDANCE WHICH IS FAIRLY WELL CLUSTERED. LEANED MORE TOWARD THE
GFS-LED CONSENSUS FOR NOW WITH THIS STORM. THE AXIS OF HEAVIEST
RAINFALL IS DIFFERENT...EVEN AMONGST MODELS WITH A SIMILAR TRACK.
DO NOT YET HAVE MUCH CONFIDENCE IN THOSE TYPES OF DETAILS.
DETAILS...
THURSDAY AND THURSDAY NIGHT...
A LOW PRESSURE MOVES EAST FROM THE LOWER GREAT LAKES DURING THIS
PERIOD. ABUNDANT MOISTURE SHOULD BE AVAILABLE. AS MENTIONED
BEFORE...STILL SOME QUESTIONS AS TO WHERE THE HEAVIEST RAIN WILL
FALL. HEAVY RAINFALL IS POSSIBLE...BUT NOT EXPECTING AMOUNTS QUITE
AS HIGH AS WHAT WE SAW LATE LAST WEEK. THIS SYSTEM LOOKS MORE LIKE
AN EARLY WINTER STORM ALOFT RATHER THAN A LOW MORE TYPICAL OF
JUNE. WIND ADVISORIES MAY BE NEEDED IF THERE IS ENOUGH MIXING...
MAINLY ACROSS THE COASTAL REGIONS AND HIGHER TERRAIN.
FRIDAY...
INITIAL LOW PRES SLIDES EAST OF THE REGION DURING THE MORNING
WITH A COLD FRONT FOLLOWING QUICKLY BEHIND. STILL HAVE MOISTURE IN
THE SOUNDING WITH THIS FRONTAL PASSAGE AND LAPSE RATES ARE
EXPECTED TO BE MODERATE AROUND 6C/KM. SO A SHOWER OR THUNDERSTORM
MAY LINGER WITH THIS FRONT INTO THE EVENING HOURS.
THIS WEEKEND INTO MONDAY...HIGH PRESSURE WILL ARRIVE OVER THE
REGION. WITH A MID-LEVEL CUTOFF LOW TO THE NORTH...NOT EXPECTING
THIS RIDGE TO BE QUITE AS STRONG. IT SHOULD BE ENOUGH FOR A PERIOD
OF DRY WEATHER THIS WEEKEND WITH TEMPERATURES STARTING ON THE
COOL SIDE BEFORE MODERATING BY SUNDAY.
TUESDAY...ANOTHER LOW PRESSURE SHOULD APPROACH SOUTHEAST CANADA
DURING THIS TIME. SOUTHERN NEW ENGLAND SHOULD BE IN THE WARM
SECTOR OF THIS SYSTEM WITH A CHANCE OF SHOWERS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE THROUGH WEDNESDAY NIGHT.
WIDESPREAD IFR CONDITIONS CONTINUE THROUGH TONIGHT FOR MUCH OF THE
AREA. THERE ARE A COUPLE OF LOCATIONS ALONG THE SOUTH COAST WHERE
CIGS HAVE LIFTED TO MVFR. AREAS IN CT/RI/SE MA MAY SEE SOME
BREAKS TO VFR THIS AFTERNOON AS THE WARM FRONT SLOWLY LIFTS N.
CT/RI/SE MA MAY ALSO SEE SOME AFTERNOON THUNDERSTORMS DEVELOP.
IFR CONDITIONS LIKELY TO CONTINUE UNTIL WED MORNING AS FOG
DEVELOPS. EXPECT QUICK IMPROVEMENT TO VFR WEDNESDAY MORNING AND
CONTINUING THROUGH WEDNESDAY NIGHT. MAY SEE SOME LINGERING SHOWERS
AND BRIEF MVFR CONDITIONS THROUGH THE MORNING AND THEN TAPERING
OFF IN THE AFTERNOON.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. IFR LINGERS MUCH OF
THE PERIOD ALTHOUGH MAY SEE BRIEF LIFT TO MVFR ESPECIALLY IF
WINDS ARE ALLOWED TO SHIFT MORE TO THE N-NW THIS AFTERNOON.
KBDL TERMINAL...MODERATE CONFIDENCE. CONDITIONS MAY IMPROVE TO
VFR BRIEFLY THIS AFTERNOON.
OUTLOOK...THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE THROUGH PERIOD.
THURSDAY-FRIDAY...VFR INTO EARLY THURSDAY. A PERIOD OF IFR/MVFR
IN WIDESPREAD RAIN LATE DAY THU INTO EARLY FRI AS A LOW PRES
PASSES S OF THE REGION. A COLD FRONT BRINGS ISOLATED THUNDERSTORMS
POSSIBLY DURING FRI AFTERNOON.
SATURDAY AND SUNDAY...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERALL HIGH CONFIDENCE.
5 TO 8 FOOT SEAS WILL GRADUALLY DIMINISH THROUGH WEDNESDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS. SOUTHWESTERLY WINDS WILL GUST 25
TO 30 KNOTS BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING
WEDNESDAY AFTERNOON. MAY SEE AN OCCASIONAL GUST TO 35 KNOTS...PARTICULARLY
ON THE SOUTHERN WATERS WEDNESDAY MORNING. SMALL CRAFT ADVISORIES
CONTINUE FOR THE OUTER WATERS AS WELL AS RHODE ISLAND AND BLOCK
ISLAND SOUNDS. SHOWERS...AN ISOLATED THUNDERSTORM OR TWO...AND FOG
ARE ALL POSSIBLE TONIGHT...LIMITING VISIBILITIES AND RESULTING IN
GUSTY WINDS IN AND AROUND THESE STORMS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE THROUGH THE PERIOD.
THURSDAY INTO FRIDAY...EXPECTING WINDS AND SEAS TO BE BELOW SMALL
CRAFT ADVISORY CRITERIA AT THE START. AN APPROACHING COASTAL
STORM WILL INCREASE SEAS AND WINDS BY THURSDAY NIGHT INTO FRIDAY.
NORTHEASTERLY GALES ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY
AS THIS LOW PASSES OVER THE SOUTHER WATERS. OTHERWISE EXPECT HIGH
END SMALL CRAFT ADVISORY CONDITIONS.
SATURDAY...LINGERING SMALL CRAFT ADVISORY SEAS AS WINDS DISSIPATE
THROUGH THE DAY.
SUNDAY...WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CONDITIONS.
&&
.HYDROLOGY...
WE KEPT THE FLOOD WATCH GOING AS THERE IS STILL SOME HEAVY RAIN IN
SHOWERS AND ISOLATED THUNDERSTORMS THAT WILL MOVE THROUGH THIS
EVENING.
THE MAIN CONCERN IS FOR URBAN FLOODING...BUT SOME SMALLER STREAMS
ARE ALSO VULNERABLE TO FLOOD...ESPECIALLY THOSE IN RI AND SE MA
WHICH HAVE RECEIVED THE HEAVIEST RAINFALL SO FAR WITH AMOUNTS OF
ONE TO TWO INCHES.
A FLOOD WARNING CONTINUES FOR THE PAWTUXET RIVER AT CRANSTON
RI...WHERE MINOR FLOODING IS OCCURRING WITH A RISE TO 11 FEET
FORECAST /MODERATE FLOODING/ OVERNIGHT TONIGHT.
AREAL FLOOD WARNING CONTINUES FOR SW RI MAINLY FOR THE PAWCATUCK
RIVER WHICH WILL REMAIN ABOVE FLOOD STAGE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ002>021-026.
NH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT WEDNESDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ254>256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...STAFFHazardous weather outlook, Jun 11, 3:03 AM EST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT TUE JUN 11 2013
MAZ002>021-026-NHZ011-012-015-RIZ001>007-120815-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
403 AM EDT TUE JUN 11 2013
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS THE LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE
THUNDERSTORM THIS AFTERNOON AND EVENING ESPECIALLY ACROSS
SOUTHERN MASSACHUSETTS AND RHODE ISLAND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ022>024-RIZ008-120815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BLOCK ISLAND RI-
403 AM EDT TUE JUN 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
THERE IS THE LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE
THUNDERSTORM THIS AFTERNOON AND EVENING IN CONNECTICUT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-120815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT TUE JUN 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS THE LOW TO MODERATE PROBABILITY OF GALE FORCE WINDS
THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jun 11, 1:53 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT TUE JUN 11 2013
CTZ002-111930-
HARTFORD CT-
253 PM EDT TUE JUN 11 2013
...HEAVY SHOWERS AND THUNDERSTORMS WILL IMPACT THE GREATER HARTFORD
AREA DURING THE LATE DAY COMMUTE...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORM NEAR
BRISTOL...MOVING EAST AT 25 MPH. EXPECT VERY HEAVY RAIN WITH THESE
STORMS WHICH WILL IMPACT THE LATE DAY COMMUTE.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...EAST HARTFORD...
MANCHESTER...NEWINGTON...WINDSOR LOCKS...FARMINGTON...PLAINVILLE...
SOUTH WINDSOR...WETHERSFIELD...GLASTONBURY...ROCKY HILL...EAST
WINDSOR...BLOOMFIELD...WINDSOR...AVON AND BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE.
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4198 7258 4166 7246 4166 7299 4175 7300
TIME...MOT...LOC 1846Z 250DEG 24KT 4171 7297
NOCERA
Special weather statement, Jun 11, 3:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT TUE JUN 11 2013
CTZ003-004-112045-
WINDHAM CT-TOLLAND CT-
400 PM EDT TUE JUN 11 2013
...STRONG THUNDERSTORMS SOUTHEAST HARTFORD COUNTY...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM SOUTEAST OF GLASTONBURY MARLBOROUGH...MOVING
EAST AT 35 MPH INTO TOLLAND AND WINDHAM COUNTIES OF CONNECTICUT.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM ALONG WITH MINOR FLOODING FROM BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
WILLIMANTIC...PLAINFIELD...CHAPLIN...DANIELSON...STERLING...HEBRON...
CANTERBURY...COLUMBIA...WINDHAM...SCOTLAND...HAMPTON AND BROOKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4189 7189 4164 7181 4164 7187 4163 7195
4166 7210 4166 7216 4171 7224 4169 7227
4167 7227 4164 7233 4162 7233 4162 7241
4170 7246
TIME...MOT...LOC 1955Z 256DEG 30KT 4166 7247
NOCERALocal storm report, Jun 11, 4:12 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT TUE JUN 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FLOOD WEST HARTFORD 41.77N 72.75W
06/11/2013 HARTFORD CT AMATEUR RADIO
4 INCHES OF WATER ON TROUT BROOK DRIVE
0406 PM FLOOD WEST HARTFORD 41.77N 72.75W
06/11/2013 HARTFORD CT AMATEUR RADIO
SEVERAL STREETS FLOODED IN ELMWOOD SECTION
0407 PM FLOOD WEST HARTFORD 41.77N 72.75W
06/11/2013 HARTFORD CT AMATEUR RADIO
NEW PARK AVENUE IS FLOODED AND IMPASSABLE NEAR THE
INTERSECTION WITH NEW BRITAIN AVENUE.
0435 PM LIGHTNING KILLINGLY 41.83N 71.87W
06/11/2013 WINDHAM CT PUBLIC
HOUSE STRUCK BY LIGHTNING...SMOKE INSIDE HOME.
0436 PM FLOOD HARTFORD 41.77N 72.68W
06/11/2013 HARTFORD CT PUBLIC
ADELAIDE STREET OFF OF FRANKLIN AVENUE WAS FLOODED WITH
SEVERAL INCHES OF WATER.
&&
RLGThunderstorm Wind, Tolland
- When
- June 11, 5:00 PM EST
- Where
- Tolland County, Coventry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 41.780, -72.300
Thunderstorms produced strong winds that downed several trees and snapped tree branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 11 to 20, 2013$293 million · 1 event
- Flooding in New York, June 11 to 13, 2013$6.0 million · 2 events
- Wildfire in Oregon, June 11, 2013$800,000 · 1 event
- Hail and Damaging Wind in South Dakota, June 11, 2013$315,000 · 1.5 in hail · 3 events
- Lightning Strike in Florida, June 11, 2013$95,000 · 1 event
- Damaging Winds in Nebraska, June 11, 2013$50,000 · 56 kt wind · 3 events
- Tornadoes in Nebraska, June 11, 2013EF1 · 2 events
- Hail and Damaging Winds in South Dakota, June 11, 2013$20,000 · 1 in hail · 3 events
- Damaging Winds in South Dakota, June 11 to 12, 201370 kt wind · 14 events
- Flash Flooding and Hail in Montana, June 11 to 13, 20131 in hail · 7 events
- Flash Flooding and Hail in South Carolina, June 11, 2013$500 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in Wyoming, June 11, 201370 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460005.